Topical corticosteroids associated with increased lymphoma risk in atopic dermatitis

Atopic dermatitis (AD) has been associated with an increased risk of lymphoma.

The study authors assessed the risk of lymphoma associated with AD and use of topical corticosteroids (TCS) or topical calcineurin inhibitors (TCI) in a database (nested-case control study).

In the study population of 3,500,194 individuals, there were 2,738 cases of lymphoma.

AD was associated with an increased lymphoma risk (odds ratio [OR], 1.83). In patients with AD referred to a dermatologist, the OR further increased (OR, 3.72).

Topical corticosteroids (TCS) use was associated with an increased lymphoma risk (OR, 1.46). The risk increased with duration of exposure and potency of topical corticosteroids (TCS).

Lymphoma among patients with atopic dermatitis and/or treated with topical immunosuppressants in the United Kingdom. Arellano FM, Arana A, Wentworth CE, Fernández-Vidaurre C, Schlienger RG, Conde E. J Allergy Clin Immunol. 2009 Apr 9. [Epub ahead of print]
Atopic Dermatitis: A Short Review

No comments:

Post a Comment

Blog Widget by LinkWithin